Do You Know Of Any Correlation With Exacerbation Of Asthma When Taking Zoloft?

Question

Asked by Gramatana

Do You Know Of Any Correlation With Exacerbation Of Asthma When Taking Zoloft?

I have had lifetime asthma. Between October 2007 and November 2008, I was really good and didn't require any medical intervention. Then in November I started on Zoloft and, since that time, my asthma has gotten progressively worse. I was placed on prednisone a few weeks ago and it didn't even phase it. I use Symbicort and albuterol inhaler and nebs. Nothing gives me more than just a short relief. Could it be as simple as discontinuing Zoloft?

Answer

Hi Gramatana,

Sorry to hear you're having difficulties. Unfortunately, treating illness is often a bit of a juggling act, especially when you have more than one medical condition. Drugs don't always "play nice" with each other. The Zoloft website says that one of the side effects of Zoloft could be "changes in breathing", so I would definitely talk with your asthma doctor about how you are feeling. It sounds as though there could be a correlation, though you will also want to explore whether there have been any changes in your environment that began around the same time.

Don't be afraid to advocate for yourself until you get some answers! You have a right to get your asthma under control. And if Zoloft is not the best choice for your airways, there are many other anti-depression medicines that could be tried.

To your health,

Kathi